# SDR Q2S2008F00004

- Difficulty date: July 11, 2008
- Submitted: July 31, 2008
- Operation: Air carrier
- Aircraft: N749SA
- Make and model: Boeing 747-300 SERIES
- Aircraft serial: 24194
- Aircraft time: 70,158 hours, 12,531 cycles
- Engine: Pwa JT9D7R4G2
- Engine time: 46,052 hours, 10,823 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 2
- Part time: 46,052 hours, 10,823 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, M, J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF AND CLIMBING THROUGH FLIGHT LEVEL 220, NR 2 ENGINE COMPRESSOR STALLED VIOLENTLY, EGT 940 DEGREES C.  REDUCED THRUST AND NR 2 STABILIZER THEN STALLED VIOLENTLY AGAIN.  AS EGT REACHED 700 DEGREES C, THRUST WAS REDUCED.  COMPLETED ENGINE FIRE/SEVERE DAMAGE QUICK REFERENCE HANDBOOK PROCEDURES & ACCOMPLISHED ENGINE SHUTDOWN.  DUMPED 86,000 LBS OF FUEL AND RETURNED TO PANC.  AWAITING ENGINE TO REPLACE WITH SERVICEABLE UNIT.  (A)
